Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 21, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Sep 30, 2004, 7:07 PM CDT for Terry County, Texas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2004, 7:07 PM CDT (00:07 UTC)
- Expired
- Sep 30, 2004, 9:00 PM CDT
- In force
- 113 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Terry County, TX
The radar
The Lubbock radar (KLBB), 72 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1185 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 010008 FFWLBB TXC445-010200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 707 PM CDT THU SEP 30 2004 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... TERRY COUNTY IN NORTHWEST TEXAS * UNTIL 900 PM CDT * AT 701 PM CDT...THE BROWNFIELD POLICE DEPARTMENT REPORTED FLASH FLOODING IN BROWNFIELD. THE BROWNFIELD POLICE DEPARTMENT REPORTED WATER RUNNING ONE TO TWO FEET DEEP IN LOST DRAW IN BROWNFIELD...AND NUMEROUS INTERSECTIONS FLOODED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. LAT...LON 3336 10257 3298 10257 3297 10209 3338 10209 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 3:48 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Sep 30, 3:48 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 348 PM CDT THU SEP 30 2004 .SHORT TERM... AT 19Z SATELLITE INDICATED A BROAD TROUGH OVER THE WESTERN CONUS WITH UPPER LEVEL LOWS OVER CENTRAL CALIFORNIA...NEAR THE FOUR CORNERS AND OVER SOUTHEAST COLORADO. THERE WERE ALSO A FEW STRONG IMPULSES ROTATING AROUND THE TROUGH...ACROSS THE DESERT SOUTHWEST. THE LOW NEAR THE FOUR CORNERS IS EXPECTED TO MERGE WITH THE LOW OVER SOUTHEAST COLORADO THIS EVENING AND CONTINUE MOVING NORTHEAST INTO THE PLAINS ON FRIDAY. THE LOW OVER CALIFORNIA WILL MOVE SOUTH TO OFF THE SOUTHERN CALIFORNIA COAST BY LATE FRIDAY. THE IMPULSES MOVING ACROSS THE DESERT SOUTHWEST ARE EXPECTED TO PRODUCE SHOWERS AND THUNDERSTORMS TONIGHT. ONE IMPULSE CURRENTLY SEEN ON 88D RADAR OVER THE EASTERN PLAINS OF NEW MEXICO. OTHER IMPULSES WERE SEEN ON SATELLITE OVER WESTERN NEW MEXICO AND NEAR THE GUADALUPE MOUNTAINS. ON FRIDAY A COLD FRONT IS EXPECTED TO MOVE SOUTH ACROSS THE TEXAS PANHANDLE AND INTO THE SOUTH PLAINS BY LATE AFTERNOON. ALL THIS WAS COVERED VERY WELL BY PREVIOUS FORECAST WITH ONLY MINOR CHANGES MADE TO PREVIOUS GRIDS. 08 .LONG TERM... FLAT RIDGE WILL FOLLOW CURRENT SYSTEM FRIDAY NIGHT. BUT GREATER INFLUENCE WILL COME FROM A LOW DEEPENING OUT OF NORTHWEST CANADA AND ACROSS THE SOUTHERN PRAIRIE PROVINCES SENDING A COLD FRONT ACROSS THE SOUTH PLAINS EARLY FRIDAY EVENING. SOME QUESTION YET ABOUT HOW MUCH ENERGY WILL FLOW SOUTHEAST WITH THIS SYSTEM...AS OPPOSED TO PERHAPS SPLITTING FURTHER WEST TO DEEPEN A SHALLOW IMPULSE FROM THE NORTHERN GREAT BASIN AS PER DGEX RUN. SUCH A SYSTEM COULD APPROACH MONDAY ALONG WITH A SECOND FRONTAL PASSAGE. MODEL TRENDS HAVE BEEN TOWARDS INCREASING ENERGY WITH ALL SOUTHERN BRANCH SYSTEMS...AT EXPENSE OF NORTHERN SYSTEMS...THOUGH NOT ENOUGH TO SIGNIFICANTLY DAMPEN FRONTAL PASSAGES. SO WE HAVE CONTINUED PREVIOUS TRENDS FOR COOL SATURDAY...SOMEWHAT BREEZY TO START...AS WELL AS LOW RAIN CHANCES MAINLY SOUTHERN ZONES EARLY IN THE DAY. THEN SOMEWHAT OF A BREAK ON SUNDAY. EARLY NEXT WEEK WE REMAIN UNDER INFLUENCE OF STRONG SOUTHERN BRANCH OF THE JET IN ADVANCE OF ANOTHER SYSTEM DEEPENING OVER THE SOUTHWEST DESERTS. THIS SYSTEM HAS SHOWN THE GREATEST TRENDS TOWARDS INTENSIFICATION IN LATEST MODEL RUNS...AND IS BELIEVABLE FROM MOST POINTS OF VIEW. SO WE HAVE FURTHER TRENDED GRIDS TOWARDS INCREASED THUNDERSTORM CHANCES TUESDAY THROUGH WEDNESDAY NIGHT AND LOWERED DAYTIME TEMPERATURES BY SEVERAL MORE DEGREES. THIS MAY PROVE TO BE ANOTHER SIGNIFICANT RAIN PRODUCING LOW FOR THE SOUTH PLAINS...AND BEARS WATCHING. LATER SHIFTS MAY ALSO NEED TO ADD MENTION OF SHOWERS FOR MONDAY NIGHT IF ABOVE MENTIONED SHALLOW IMPULSE DOES IN FACT DEVELOP OVER NORTHERN GREAT BASIN. MCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 52 75 44 63 / 40 10 10 10 TULIA 54 76 46 64 / 40 20 20 10 PLAINVIEW 54 77 47 66 / 40 20 20 10 LEVELLAND 55 78 47 67 / 40 20 20 20 LUBBOCK 55 79 48 67 / 40 20 20 20 BROWNFIELD 57 80 49 68 / 40 20 20 20 CHILDRESS 60 81 49 68 / 50 20 20 10 SPUR 61 82 51 69 / 40 20 30 30 ASPERMONT 63 83 55 71 / 50 20 30 30 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 08/05
Hazardous weather outlook, Sep 30, 11:30 AM CDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT THU SEP 30 2004 TXZ021>044-011630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1130 AM CDT THU SEP 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS TODAY AND TONIGHT. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING DOWNBURST WINDS. A BROAD UPPER LEVEL LOW EXTENDING FROM THE GREAT BASIN ACROSS THE ROCKIES WILL CONTINUE TO APPROACH THE PLAINS DURING THE AFTERNOON WITH UPPER LEVEL DISTURBANCES MOVING ACROSS THE SOUTH PLAINS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS AND LINGER INTO THE EVENING. FLOODING LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH SHOWERS AND THUNDERSTORMS THAT DEVELOP. WITH MUCH OF THE AREA HAVING RECEIVED HEAVY RAINFALL OVER THE PAST WEEK...THESE THUNDERSTORMS MAY PRODUCE LOCALIZED FLOODING...ESPECIALLY IN THE WESTERN THIRD OF THE SOUTH PLAINS. PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. 08
In the hours before
Special weather statement, Sep 30, 2:00 PM CDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 200 PM CDT THU SEP 30 2004 TXZ021>024-027>030-033>036-039>042-302000- BAILEY-BRISCOE-CASTRO-COCHRAN-CROSBY-FLOYD-GARZA-HALE-HOCKLEY-LAMB- LUBBOCK-LYNN-PARMER-SWISHER-TERRY-YOAKUM- 200 PM CDT THU SEP 30 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 849 FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...THE SOUTH PLAINS AND A PORTION OF THE ROLLING PLAINS UNTIL 8 PM CDT. THIS WATCH INCLUDES THE FOLLOWING COUNTIES... PARMER...CASTRO...SWISHER...BRISCOE...BAILEY...LAMB...HALE...FLOYD... COCHRAN...HOCKLEY...LUBBOCK...CROSBY...YOAKUM...TERRY...LYNN AND GARZA. THIS INCLUDES THE CITIES OF... FRIONA...DIMMITT...TULIA...SILVERTON...MULESHOE...LITTLEFIELD... PLAINVIEW...FLOYDADA...MORTON...LEVELLAND...LUBBOCK...CROSBYTON... PLAINS...BROWNFIELD...TAHOKA AND POST. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES.
Special weather statement, Sep 30, 6:33 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 633 PM CDT THU SEP 30 2004 TXZ035-010030- LUBBOCK- 633 PM CDT THU SEP 30 2004 ...STRONG THUNDERSTORMS MOVING INTO THE CITY OF LUBBOCK... A LINE OF STRONG THUNDERSTORMS WILL CONTINUE MOVING EAST INTO THE CITY OF LUBBOCK THROUGH 7 PM...AND THEN ACROSS THE CITY THROUGH 730 PM. GUSTY WINDS OF 40 TO 50 MPH WILL BE POSSIBLE ALONG THE LEADING EDGE OF THIS LINE. ALSO HEAVY RAIN...DANGEROUS LIGHTNING...AND MINOR FLOODING WILL BE POSSIBLE. RAINFALL AMOUNTS OF 1/2 TO 1 INCH CAN BE EXPECTED WITH LOCALLY HEAVIER AMOUNTS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 7:16 PM CDT | Flash Flood Warning | LUB | Dickens, Kent | 119 min |
| Sep 30, 7:48 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 57 min |
| Sep 30, 7:56 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 64 min |
| Sep 30, 7:57 PM CDT | Flash Flood Warning | LUB | Garza | 2 hr |
| Sep 30, 8:00 PM CDT | Flash Flood Warning | LUB | Lynn | 2 hr |
| Sep 30, 8:00 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 60 min |
| Sep 30, 8:10 PM CDT | Flash Flood Warning | LUB | King | 2 hr |
| Sep 30, 9:15 PM CDT | Flash Flood Warning | LUB | Dickens | 3 hr |
| Sep 30, 10:02 PM CDT | Flash Flood Warning | LUB | Garza, Lynn | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.